Having hot flashes, depression. Take Wellbutrin. Chances of insomnia?

default
Posted on Tue, 5 Nov 2013 in Mental Health
Question: Hi, I'm XXXXXXX 46 yrs old. hot flashes, depression sometimes. I feel better once cycle comes down. I take Coreg CR every day. Triameterene/HCTZ 37.5 (1/2 - 3 days) for HBP, Synthroid 88 mg for hypothy. But doctor what bothers me the worst is the INSOMINA. I have taken zolipdem, 3-4 years on/off. But my tolerance is gone up, so instead of 1, I end up taking 2. I need help on this, maybe a diff. med that won't affect my depression, because I notice sometimes in taking zol. it will affect my depression. I'm probably in perimenopause/or menopause. Sleep is so essential for me. I may not feel tired after I run out/ and can't sleep for days, but my body will let me know. I also take Wellbutrin 150 for depression. PLEASE HELP.
doctor
Answered by Dr. Seikhoo Bishnoi 2 hours later
Brief Answer:
Zolpidem double dose

Detailed Answer:
Hello,

Welcome to XXXXXXX

I have read your problem and I can understand your concern. You are a 46 years old female with history of high BP, hypothyroidism. You have been taking Coreg CR, Triameterene for high BP, Synthyroid for hypothyroidism. You have problem of depression, hot flushes and poor sleep. The depression improves with cycle.

You have been taking zolpidem for insomnia and now the tolerance has increased and you need to take double the doses to get effect. You have been taking Wellbutrin 150 for depression.

See your main concerns are depressive symptoms, hot flushes and insomnia mainly. There are many drugs which can be used in such symptoms of insomnia and depression.

One option is some SNRI drug like Duloxetine along with some other drug similar to zolpidem like zopiclone. Duloxetine is a good drug that is very useful in perimenopausal hot flushes and depression. Zopiclone will control the sleep. You can consult your Psychiatrist for that.

Other drugs like Mirtazepine in low doses as 7.5 mg can cause good uninterrupted sleep and will also control insomnia. The drug is more efficacious than Wellbutrin and results in better outcome. It is also free of serious side effects and this will improve negative symptoms also. The drug results in good sleep without much dependence.

Hope this helps you, if you have more questions you can ask again.

Thanks
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Seikhoo Bishnoi 21 hours later
Could I go to my primary doctor to get medicine or does it need to be a psych.?
doctor
Answered by Dr. Seikhoo Bishnoi 2 hours later
Brief Answer:
Hello again

Detailed Answer:
For best response its better to consult a Psychiatrist or a Sleep Medicine Specialist.

Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5180 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,   ,   ,   ,  
Medical Topics

Recent questions on  Coreg

doctor1 MD

My mother recently had quadruple bypass surgery on August 23; however, it seems the cardiologist is unable to control her BP. She takes Coreg 40 mg...

doctor1 MD

26y/o male, recently had an episode of high blood pressure (180/110). Doctor prescribed me Lotrel (5/20mg) BP came down to ~120/90. Stopped taking...

doctor1 MD

my 81year old mother meds (LASIX 40MG-KLOR-CON10MG TWICE A DAY -COREG CR 10MG-AND SHE WAS ON ATACAND 32MG BUT THE DOCTOR CHANGE IT TO LOSARTAN...

doctor1 MD

Hi,

My 88 year old mother's blood pressure was down to 75 over 55 so her doctor took her off of her BP medicine and decreased her beta blocker...

Get personalised answers from verified doctor in minutes across 80+ specialties

123 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2